Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 263, NWS Tulsa, OK

August 30, 20184 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 30, 2018, 3:28 PM CDT for 4 counties in Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2018, 3:28 PM CDT (20:28 UTC)
Expired
Aug 30, 2018, 4:01 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Craig County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WUUS54 KTSA 302028
SVRTSA
OKC035-041-097-115-302115-
/O.NEW.KTSA.SV.W.0263.180830T2028Z-180830T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
328 PM CDT THU AUG 30 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Craig County in northeastern Oklahoma...
  Northern Delaware County in northeastern Oklahoma...
  Southwestern Ottawa County in northeastern Oklahoma...
  Northeastern Mayes County in northeastern Oklahoma...

* Until 415 PM CDT.

* At 327 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles southwest of Bluejacket to 2 miles southwest
  of White Oak, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Vinita...                         Grove...
  Salina...                         Afton...
  Langley...                        Adair...
  Bernice...                        Ketchum...
  Spavinaw...                       Bluejacket...
  Disney...                         Big Cabin...
  Pensacola...                      Hoot Owl...
  Honey Creek State Park...         Cherokee State Park...
  Bernice State Park...             Cleora...
  Chloeta...                        White Oak...

This includes Interstate 44 between mile markers 269 and 298.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3658 9462 3626 9515 3651 9535 3651 9533
      3660 9533 3660 9542 3661 9543 3662 9543
      3682 9508
TIME...MOT...LOC 2027Z 316DEG 28KT 3674 9511 3661 9530 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
225 
WWUS54 KTSA 302045
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
345 PM CDT THU AUG 30 2018

OKC035-041-097-115-302115-
/O.CON.KTSA.SV.W.0263.000000T0000Z-180830T2115Z/
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
345 PM CDT THU AUG 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CRAIG...NORTHERN DELAWARE...SOUTHWESTERN OTTAWA AND
NORTHEASTERN MAYES COUNTIES...

At 345 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Afton to near Big Cabin, moving
southeast at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Vinita...                         Grove...
Salina...                         Afton...
Langley...                        Adair...
Bernice...                        Ketchum...
Spavinaw...                       Disney...
Big Cabin...                      Pensacola...
Hoot Owl...                       Honey Creek State Park...
Cherokee State Park...            Bernice State Park...
Cleora...                         Chloeta...
White Oak...                      Spavinaw State Park...

This includes Interstate 44 between mile markers 269 and 298.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3658 9462 3626 9515 3651 9535 3651 9533
      3660 9533 3678 9500
TIME...MOT...LOC 2045Z 320DEG 23KT 3666 9501 3653 9525 

HAIL...0.88IN
WIND...60MPH
 
$$
911 
WWUS54 KTSA 302101
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
401 PM CDT THU AUG 30 2018

OKC035-041-097-115-302110-
/O.CAN.KTSA.SV.W.0263.000000T0000Z-180830T2115Z/
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
401 PM CDT THU AUG 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAIG...NORTHERN
DELAWARE...SOUTHWESTERN OTTAWA AND NORTHEASTERN MAYES COUNTIES IS
CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds up to 
50 mph are still possible with these thunderstorms.

LAT...LON 3658 9462 3626 9515 3651 9535 3651 9533
      3660 9533 3678 9500
TIME...MOT...LOC 2058Z 316DEG 28KT 3659 9492 3646 9516 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:53 PM CDT, 35 minutes earlier.

Area forecast discussion, Aug 30, 2:53 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
253 PM CDT Thu Aug 30 2018

.DISCUSSION...
Area of convection remains ongoing across parts of northeast
Oklahoma with another area exiting northwest Arkansas. Outflow
boundary generated from the aforementioned convection showing up
nicely on KINX, however current thinking is chances for additional
storm development along this boundary will be quite limited as
upper level high pressure continues to build into the area from
the south. That said, convective chances look to be confined to
the same areas for the remainder of the afternoon. Expect
diminishing coverage around 00Z across far northwest Arkansas, so
at this time will not include pops for the first period, but
instead use a pre first period to keep a mention going through
the afternoon. Upper level high pressure will build into the area
for Friday and Saturday, likely resulting in the hottest days for
this forecast cycle. Much of the area will see afternoon heat
index values between 100-105 Friday, with the potential for a few
degrees less for Saturday. The upper high begins to shift east
late in the weekend, leaving the area on the periphery of slightly
better flow. Several disturbances moving around the periphery of
the high will increase chances for scattered thunderstorms, mainly
during the afternoon beginning Sunday and continuing into Labor
Day. The pattern into the middle of the week doesn't look to
change much, so will maintain low pops across the entire area with
warm and humid conditions to continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  95  76  94 /   0   0   0  10
FSM   73  93  76  92 /   0   0   0  10
MLC   74  95  76  94 /   0   0   0  10
BVO   73  95  75  94 /   0   0   0  10
FYV   69  91  70  90 /  10   0   0  10
BYV   70  91  71  90 /  10  10   0   0
MKO   73  94  74  93 /   0   0   0  10
MIO   73  94  75  93 /  10   0   0  10
F10   74  95  75  94 /   0   0   0  10
HHW   73  96  75  95 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....23
Hazardous weather outlook, Aug 30, 12:45 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1245 PM CDT Thu Aug 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1245 PM CDT Thu Aug 30 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
    AREA...Far northeast Oklahoma and northwest Arkansas.
    ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Areas of showers and thunderstorms across far northeast Oklahoma
into Missouri are expected to track into parts in northwest Arkansas
this afternoon. The main threat from these storms will be damaging
wind gusts. Heavy downpours are likely as well. Storms should weaken
and dissipate this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential...Dangerous Heat Potential.
SATURDAY...No Hazards.
SUNDAY through WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An upper ridge will build across the region on Friday and Saturday
with a return to hot and humid conditions. Gusty south winds will
develop as well across far northeast Oklahoma on Friday
afternoon. By Sunday, there will be at least some chance for
widely scattered showers and storms in the afternoon, mainly
across southeast Oklahoma and western Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 30, 11:07 AM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1107 AM CDT THU AUG 30 2018

OKZ057-058-301645-
Craig OK-Ottawa OK-
1107 AM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND OTTAWA
COUNTIES UNTIL 1145 AM CDT...

At 1106 AM CDT, a strong thunderstorm was located 6 miles west of
Commerce, moving southeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Miami...                          Baxter Springs...
Commerce...                       Fairland...
Quapaw...                         Welch...
Wyandotte...                      Treece...
Picher...                         Narcissa...
Ottawa...                         Peoria...
Cardin...                         Twin Bridges State Park...

This includes Interstate 44 between mile markers 296 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3677 9462 3669 9494 3693 9515 3700 9507
      3700 9462
TIME...MOT...LOC 1606Z 307DEG 23KT 3697 9499
Local storm report, Aug 30, 11:11 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 AM CDT THU AUG 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             11 W CHECOTAH           35.47N 95.72W
08/29/2018  E1.50 INCH       MCINTOSH           OK   TRAINED SPOTTER

            HAIL UP TO PING PONG BALL SIZE ALONG I-40. REPORT RELAYED
            THROUGH SOCIAL MEDIA.

&&

SRC
Special weather statement, Aug 30, 1:03 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
103 PM CDT THU AUG 30 2018

ARZ001-301845-
Benton AR-
103 PM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON COUNTY UNTIL 145
PM CDT...

At 102 PM CDT, a strong thunderstorm was located 3 miles southeast of
Noel, moving southeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Gravette...                       Decatur...
Highfill...                       Garfield...
Springtown...                     Northwest Arkansas Regional Air...
Hiwasse...                        Miller...
Centerton...                      Avoca...
Hill Top...                       Walnut Hill...
Vaughn...                         Healing Springs...
Rocky Comfort...

This includes Interstate 49 between mile markers 83 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3620 9438 3647 9459 3650 9453 3650 9407
      3644 9391
TIME...MOT...LOC 1802Z 312DEG 20KT 3650 9446
Special weather statement, Aug 30, 1:54 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
154 PM CDT THU AUG 30 2018

ARZ001-301930-
Benton AR-
154 PM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
230 PM CDT...

At 153 PM CDT, a strong thunderstorm was located over Pea Ridge,
moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Garfield...                       Gateway...
Avoca...                          Larue...
Hill Top...                       Beaver Lake...
Walnut Hill...

This includes Interstate 49 between mile markers 88 and 90.

LAT...LON 3631 9386 3638 9421 3650 9419 3650 9387
      3639 9387 3639 9388 3638 9389 3638 9388
      3637 9388 3637 9387 3634 9387 3634 9386
TIME...MOT...LOC 1853Z 279DEG 18KT 3644 9414
Special weather statement, Aug 30, 3:10 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
310 PM CDT THU AUG 30 2018

OKZ056>058-061>063-302045-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
310 PM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN ROGERS...
NORTHWESTERN DELAWARE...OTTAWA...NORTHWESTERN MAYES AND SOUTHERN
NOWATA COUNTIES UNTIL 345 PM CDT...

At 309 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Galena to 4 miles west of Miami to 5
miles north of New Alluwe. Movement was southeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Miami...                          Vinita...
Baxter Springs...                 Nowata...
Grove...                          Commerce...
Chelsea...                        Fairland...
Afton...                          Quapaw...
Welch...                          Bernice...
Bluejacket...                     Wyandotte...
Talala...                         Big Cabin...
Treece...                         New Alluwe...
Picher...                         Bernice State Park...

This includes Interstate 44 between mile markers 267 and 324.

LAT...LON 3700 9462 3665 9462 3655 9500 3658 9501
      3655 9501 3643 9546 3651 9574 3667 9577
      3700 9520
TIME...MOT...LOC 2009Z 304DEG 22KT 3704 9463 3687 9495 3668 9552

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:22 PM CDTSpecial Weather StatementTSAOkmulgee53 min
Aug 29, 11:18 PM CDTSpecial Weather StatementTSATulsa57 min
Aug 29, 11:54 PM CDTSpecial Weather StatementTSAWashington36 min
Aug 30, 11:07 AM CDTSpecial Weather StatementTSAOttawa38 min
Aug 30, 3:10 PM CDTSpecial Weather StatementTSACraig, Ottawa35 min
Aug 30, 3:34 PM CDTSpecial Weather StatementTSAMayes, Rogers41 min
Aug 30, 4:00 PM CDTSpecial Weather StatementTSADelaware30 min
Aug 30, 4:12 PM CDTSpecial Weather StatementTSAMayes33 min
Aug 30, 4:14 PM CDTSpecial Weather StatementTSAMayes, Rogers16 min
Aug 30, 4:30 PM CDTSpecial Weather StatementTSADelaware, Mayes45 min
Aug 30, 5:04 PM CDTSpecial Weather StatementTSAAdair, Cherokee26 min
Aug 30, 5:28 PM CDTSpecial Weather StatementTSAAdair, Sequoyah32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.